MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. PREVUE; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. PREVUE; INTRAOCULAR LENS
Model Number PREVUE C (+22.50 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable malfunction that occurred in the usa.Regarding manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Broken haptic during use.Product replaced with another lens immediately during surgery.The lens was cut into pieces and removed from the eye without incision enlargement or sutures.A back up lens was successfully implanted with no issues.There was no patient injury.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable malfunction that occurred in the usa.The report includes additional information not available/included in the initial report.Additional information: g2: added source - company representative.G6: indicated follow-up #1.H2: indicated report includes additional information.H6: added codes for manufacturer's investigation: type; findings; and conclusion.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The product has not been returned as of 24 may 2021.No abnormalities were found in production and inspection records of the product.(serial no: (b)(6); model: prevue c).In addition, research in our complaint database indicated there were not any similar complaints in the same production lot numbers.The exact root cause was not determined.However, from our investigation, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description

Brand Name
PREVUE
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key11851998
Report Number3006723646-2021-00031
Device Sequence Number19810892
Product Code HQL
UDI-Device Identifier10757770564207
UDI-Public10757770564207
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberPREVUE C (+22.50 D)
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1